Texas, 2019

Tornadoes and Flooding in Texas, April 17, 2019

April 17, 2019 · NWS AMA · 33 events in 12 counties and zones

A cold front stalled across the Texas Panhandle, and was oriented from southwest to northeast over the region. The temperatures and moisture contrast along the front in-conjunction with a potent mid-level disturbance provided plenty of instability and lift for thunderstorms to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A cold front stalled across the Texas Panhandle, and was oriented from southwest to northeast over the region. The temperatures and moisture contrast along the front in-conjunction with a potent mid-level disturbance provided plenty of instability and lift for thunderstorms to develop. Sufficient wind shear allowed for supercells to develop and some of these storms produced large hail up to 2 in diameter and tornadoes. Some storms produced accumulating hail with some locations several inches deep. As a result of the rapid melting of hail and heavy rainfall, flooding was also reported. Three tornadoes and one landspout were reported. Two tornadoes and the landspout had an EF-unknown rating as they remained in open grasslands and did not cause any damage. One tornado had an EF-0 rating with tree damage and large tree branches snapped.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 17, 12:17 PM CST, 29 minutes earlier.

Area forecast discussion, Apr 17, 12:17 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
117 PM CDT Wed Apr 17 2019

.MESOSCALE UPDATE...
...Severe weather and localized flooding expected today...

* Synoptic Overview: An upper low located over the White Sands, NM
  area is progressing eastward this afternoon, with reflection of
  a surface low starting to develop southwest of Hereford, TX.
  Water vapor is showing multiple shortwave trofs rotating around
  the parent upper low, with one such feature extending from
  northeastern New Mexico southeast to Happy, TX. Subsidence
  behind this shortwave is expected to get pinched off as another
  shortwave following from Plainview, TX towards Santa Rosa, NM
  moves towards the northeast.

* Mesoscale: Surface cold front has progressed through most of the Texas
  Panhandle and has since stalled just south of Hereford, TX
  northeast to Lefors, TX and points northeast of there. It is not
  expected that this front will make any further forward
  progression this afternoon. A surface dryline is making eastward
  progression into the southern Texas Panhandle, and is currently
  draped along the Interstate 27 corridor. Latest available data
  from the special sounding launch at 17/18Z shows a significant
  dry layer below H6 and a capping inversion around H8. In
  addition, very steep adiabatic lapse of 8 to 9 degrees C/km will
  be supportive of rapid growth on any storms that can form along
  the frontal boundary or in the warm, moist sector. As insolation
  from sunlight at KAMA has not occurred, forcing along the quasi-
  stationary boundary will be dependent upon dynamical and
  mechanical lift provided by passing short wave features.
  Meanwhile, ahead of the front and dryline in the southeast Texas
  Panhandle, convective activity will be supported by MLCAPE
  presently in the 1000-2000 J/kg range with dew point
  temperatures in the upper 50s to low 60s. Wind shear values are
  expected to increase through the afternoon and evening hours as
  the left jet exit region begins to overspread the southeastern
  Panhandles. Latest hi-res CAMs analysis suggests that 0-6km bulk
  shear values of 45 to 50 kts will increase to around 50 to 60
  kts late this afternoon and evening.

* Threats: Hail size up to the size of 2 inches may be realized in
  the far eastern Texas Panhandle in the warm, moist airmass ahead
  of both the frontal boundary and dryline. Further west, hail
  sizes may approach the size of golf balls. The hail threat will
  largely exist in these regions through about 7 to 9 PM this
  evening. Wind threats, though, will be conditional on
  proximity to the frontal boundary and the presence of lower
  level inversion layers. Much like the hail threat, expect that
  the greatest threat will be in the far eastern Texas Panhandle
  with speeds up to 70 MPH being possible. Finally, the tornado
  threat will be conditional on storms becoming surface based for
  any period of time, with this threat being most likely in the
  warm, moist sector across the east and southeastern sections of
  the Texas Panhandle. Once the low level jet kicks in closer to
  sunset, any existing storms could potentially have increased
  lower level spin to work off of in the 6 to 9 PM CDT window.
  Meanwhile, along the cold front and near the dryline in the
  central and southwestern Texas Panhandle, brief spin up
  tornadoes cannot be ruled out as localized boundary interactions
  from storms could occur. By late this evening, the severe
  weather potential will be out of the area.

* Hydrology: The presence of a quasi-stationary frontal boundary
  draped southwest to northeast across the Texas Panhandle, along
  with overrunning forcing with passing shortwaves, will support
  the potential for storms training over the same areas. PW values
  are not the best, with anywhere from 0.50" in the southwest to
  central Panhandles and 1.00" in the far southeast. With that
  said, any storms that develop along the boundary will have storm
  motion favoring the northeast with more storms developing
  behind it. Given the drier airmass that these storms have to
  overcome at first, precipitation amounts will be light at best.
  As storms precipitate and moisten the dry environments in the
  southwestern and central Texas Panhandle, precipitation amounts
  should increase and be supportive for spots of localized
  flooding.

* Timing & Location: Present thunderstorm activity is moving into
  southern Texas Panhandle this afternoon. This activity should
  remain isolated in nature for the next couple of hours. However,
  the next shortwave trough that moves in will be the one to kick
  off activity across the south and central Texas Panhandle
  around 3 PM CDT. This same shortwave trough feature will make it
  to the northeastern Panhandles around 4 to 6 PM CDT, starting
  storms in that area. The frontal boundary and dryline will start
  to make eastward and southeastward progress around sunset,
  quickly making it into the main part of Oklahoma by 8 to 10 PM CDT
  tonight. Lingering thunderstorm activity will persist through
  about 1 to 3 AM CDT tomorrow morning.

* Summary: A complicated forecast scenario is developing this
  afternoon, with strong to severe thunderstorms possible across
  most of the region. Storms have formed and more will form around
  3 PM CDT along and north of the Interstate 40 corridor. As the
  low level jet kicks in around 5 to 9 PM CDT, storms will develop
  in the southeastern Texas Panhandle, quickly congealing into a
  line as it moves east through about 9 PM CDT. Severe weather and
  localized flooding potential should diminish rapidly thereafter,
  with lingering shower and thunderstorm activity continuing
  through about 1 to 3 AM Thursday morning.

Bieda

&&

.PREV DISCUSSION... /Issued 1239 PM CDT Wed Apr 17 2019/

AVIATION...
18Z Issuance...VFR conditions will likely degrade to MVFR for the
southeastern 2/3 of the area with thunderstorms for the afternoon
after 21Z through 06Z. DHT and GUY may see some VCTS but
confidence is low for timing a thunderstorm to hit as they will be
behind the front in drier air. Northerly winds will persist
through period with gusts of 25-35kts likely and stronger gusts
within thunderstorms possible. Low clouds should start to move out
towards mid-morning.

Beat

PREV DISCUSSION... /Issued 316 AM CDT Wed Apr 17 2019/

SHORT TERM...Today and Tonight...
An upper level low over the desert southwest will continue to move
east northeast through today and tonight.  As this upper low moves
into eastern New Mexico by mid afternoon a jet streak is expected to
be rounding the upper level low and the left front exit region of
the jet should be over the southeast Texas Panhandle.  This upper
level divergence should combine with a cold front which should lie
from near Canadian, TX to near Wayside, TX by this time, to bring a
chance of showers and thunderstorms to much of the Texas Panhandle.
The cold front should help to lift the surface air and as the upper
level low approaches it should help out with instability aloft.
Showers and thunderstorms are expected to break out along and north
of this front.  A few thunderstorms that get going ahead of the cold
front could become severe with large hail and damaging winds the
main threats.  A tornado can not be ruled out given the lower LCL's
in the moist air and the turning of the winds with height ahead of
the cold front.  The upper level system will move away from the
Panhandles tonight and showers and thunderstorms will slowly come to
an end from west to east tonight.  Windy conditions will be found
behind the cold front late this afternoon into tonight.  At this
point, it looks like winds should stay below advisory criteria.
Highs today should range from the upper 60's northwest to the lower
80's in the east as the cold front makes its way south southeast
across the Panhandles.

LONG TERM...Thursday through next Wednesday...
Longwave trough will exit to the east to begin the long term
forecast, leading to northwesterly flow and cooler temperatures
across the CWA Thursday. A decent pressure gradient will be present,
so the north-northwesterly surface winds will likely be breezy as
well. Some hint at fire weather concerns Thursday afternoon, but
with continuing greenup and rain likely Wednesday afternoon and
evening, do not think this will end up being much of an issue.

Northwest flow in the upper levels continues for Friday, but an
850mb thermal ridge will work eastward across West Texas, extending
northward to the Panhandles. A warming trend right back up into the
mid to upper 70s will be the result.

Latest wave to potentially impact the region is progged to come
onshore over Tijuana Saturday, quickly translating northeastward
over AZ/NM by the evening hours. Southwesterly surface winds will
set up across the Panhandles as the wave approaches, with lee
cyclogenesis occurring by the late evening. The result will be a
very warm Saturday followed by a mild Sunday as guidance pushes a
cold front south through the Panhandles early in the day. Some
guidance attempts to spit out QPF during this time period, but given
the overall moisture starved thermodynamic profiles, have continued
to keep mentions of precipitation out of the forecast.

Guidance begins to diverge significantly after Sunday. Notable
solution would be the GFS, which brings an upper trough across
Monday into Tuesday, depicting rain as the disturbance drives
overrunning on top of the cold dome associated with the cold front
from Sunday. While a handful of GEFS members are roughly on board
with this solution, the EC/CMC are not. Additionally, nearly
every system fitting into this pattern over the past several
months has underachieved, sometimes in dramatic fashion. Have thus
held PoPs to a slight chance or less.

Ferguson

AVIATION...06Z TAFs...
A cold front will push through the TAF sites before noon. North
winds will increase into the 20 to 25 knot range with higher gusts
in the afternoon. Thunderstorms will be possible at the AMA site
during the afternoon and evening as an upper level storm system
moves across. Gusty winds and hail will be possible with the
strongest storms. Believe at this point, DHT and GUY will remain
thunderstorm free. Skies are expected to remain VFR at all sites,
except local MVFR conditions will be possible with the
thunderstorms.

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

98/16/3
Hazardous weather outlook, Apr 17, 2:30 AM CST, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
330 AM CDT Wed Apr 17 2019

OKZ001>003-TXZ001>020-317-172100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
330 AM CDT Wed Apr 17 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Thunderstorms are expected Wednesday afternoon and evening. Some
storms could become strong to severe, with severe storms most
likely across the eastern Panhandles. Large hail, damaging winds,
and heavy rains, possibly leading to localized flooding will all
be possible. Additionally, an isolated tornado cannot be ruled
out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a slight chance for thunderstorms Monday night and
Monday. The threat for severe weather with these storms appears
minimal at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed after 1pm this afternoon.

In the hours before

Special weather statement, Apr 17, 12:02 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Amarillo TX
102 PM CDT Wed Apr 17 2019

TXZ018-171830-
Armstrong TX-
102 PM CDT Wed Apr 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARMSTRONG COUNTY UNTIL
130 PM CDT...

At 102 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Wayside, or 17 miles south of Claude, moving
northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Claude and Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3488 10156 3518 10131 3500 10109 3494 10109
      3479 10147
TIME...MOT...LOC 1802Z 224DEG 25KT 3487 10145

Ward
Special weather statement, Apr 17, 12:45 PM CST, 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
145 PM CDT Wed Apr 17 2019

TXZ019-171915-
Donley TX-
145 PM CDT Wed Apr 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DONLEY COUNTY UNTIL
215 PM CDT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clarendon, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Clarendon, Howardwick and Greenbelt Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
the Panhandle of Texas.

LAT...LON 3483 10099 3489 10108 3514 10091 3509 10067
TIME...MOT...LOC 1845Z 209DEG 25KT 3495 10096

Ward

The radar

The Amarillo radar (KAMA), 63 km away, was scanning. The volume nearest the first event began at 18:44 UTC.

Open the radar archive at this moment

Event by event

26 hail, 5 tornado, 2 flood. Local standard time, as filed.

Hail, Armstrong

When
April 17, 12:46 PM CST
Where
Armstrong County, 7.69 mi SE of Goodnight
Measured
1 in hail
Reported by
Public
Coordinates
34.940, -101.120

Hail from dimes to quarters reported, accumulating up to an inch deep in spots.

Hail, Armstrong

When
April 17, 12:46 PM CST
Where
Armstrong County, 0.89 mi NE of Goodnight
Measured
1 in hail
Reported by
Public
Coordinates
35.040, -101.190

Hail from dimes to quarters reported, accumulating up to an inch deep in spots.

Hail, Donley

When
April 17, 1:13 PM CST
Where
Donley County, 2.82 mi SSE of Howardwick
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.030, -100.910

Accumulating hail between dime and quarter size.

Hail, Donley

When
April 17, 1:18 PM CST
Where
Donley County, 1.83 mi ESE of Howardwick
Measured
1 in hail
Reported by
Public
Coordinates
35.060, -100.890

Flood, Donley

When
April 17, 1:32 PM CST
Where
Donley County, 2.64 mi SE of Howardwick to 3.51 mi SE of Howardwick
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
35.043, -100.887

Water over roadway on Texas highway 70 in Howardwick, accumulating hail several inches deep.

Hail, Donley

When
April 17, 1:32 PM CST
Where
Donley County, 2.15 mi SSE of Howardwick
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.040, -100.910

Accumulating hail several inches deep.

Hail, Gray

When
April 17, 1:44 PM CST
Where
Gray County, Mc Lean
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
35.230, -100.600

Hail, Donley

When
April 17, 1:46 PM CST
Where
Donley County, 17.52 mi E of Jericho
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.180, -100.610

Hail, Donley

When
April 17, 1:47 PM CST
Where
Donley County, 18.13 mi E of Jericho
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
35.150, -100.600

Hail, Gray

When
April 17, 1:51 PM CST
Where
Gray County, 2.76 mi S of Mc Lean
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.190, -100.600

Tweet from NWS Employee reporting hail accumulating hail up to the size of quarters.

Hail, Wheeler

When
April 17, 2:11 PM CST
Where
Wheeler County, 2.15 mi NNW of Twitty
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.350, -100.240

Hail, Deaf Smith

When
April 17, 2:17 PM CST
Where
Deaf Smith County, 0.57 mi W of Simms
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.030, -102.670

Accumulating hail reported just west of Simms area.

Hail, Hemphill

When
April 17, 2:26 PM CST
Where
Hemphill County, 1.78 mi NE of Canadian
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.920, -100.360

Hail, Hemphill

When
April 17, 2:28 PM CST
Where
Hemphill County, 0.69 mi N of Canadian
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.910, -100.380

Tornado, Hemphill

When
April 17, 2:39 PM CST to 2:54 PM CST
Where
Hemphill County, 4.41 mi WSW of Glazier to 5.45 mi NNE of Canadian
Rating
EFU
Path length
2.43 mi
Path width
30 yd
Reported by
Broadcast Media
Coordinates
35.966, -100.297

Channel 9 OKC live broadcast of a tornado touchdown. NWS survey information suggests the tornado touchdown first occurred about 3 miles southwest of Glazier at 0339 pm and lifted around 0354 pm approximately 5 miles north northeast of Canadian. The tornado was rated EF-Unknown since no damage was observed. The tornado track and times were based on several reports and radar data.

Hail, Donley

When
April 17, 2:42 PM CST
Where
Donley County, 1.38 mi N of Clarendon
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.950, -100.900

Hail, Wheeler

When
April 17, 2:45 PM CST
Where
Wheeler County, 3.63 mi NNE of Kelton
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.450, -100.100

Hail, Wheeler

When
April 17, 2:52 PM CST
Where
Wheeler County, 3.95 mi NE of Kelton
Measured
1 in hail
Reported by
Public
Coordinates
35.440, -100.070

Report received of quarter size hail from MPing.

Tornado, Hemphill

When
April 17, 2:54 PM CST to 3:09 PM CST
Where
Hemphill County, 2.37 mi N of Glazier to 4.41 mi NNE of Glazier
Rating
EF0
Path length
2.52 mi
Path width
40 yd
Continued into
Lipscomb, Tx (AMA)
Reported by
Fire Department/Rescue
Coordinates
36.034, -100.228

Multiple sources reported a tornado touchdown. NWS survey information suggests the tornado touchdown began at 0354 PM 2 miles northeast of Glazier in Hemphill County and lifted at 0421 PM approximately 6 miles northeast of Glazier in Lipscomb County. A few trees were damaged along highway 60 southwest of Coburn, and some large tree limbs were snapped. The tornado was rated EF-0 with an estimated peak wind speed of 75 MPH.

Hail, Roberts

When
April 17, 3:03 PM CST
Where
Roberts County, 26.65 mi NNW of Codman
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.990, -100.950

Tornado, Lipscomb

When
April 17, 3:09 PM CST to 3:21 PM CST
Where
Lipscomb County, 10.54 mi WSW of Higgins to 9.36 mi WSW of Higgins
Rating
EF0
Path length
1.79 mi
Path width
40 yd
Reported by
Fire Department/Rescue
Coordinates
36.056, -100.191

Multiple sources reported a tornado touchdown. NWS survey information suggests the tornado touchdown began at 0354 PM 2 miles northeast of Glazier in Hemphill County and lifted at 0421 PM approximately 6 miles northeast of Glazier in Lipscomb County. A few trees were damaged along highway 60 southwest of Coburn, and some large tree limbs were snapped. The tornado was rated EF-0 with an estimated peak wind speed of 75 MPH.

Tornado, Lipscomb

When
April 17, 3:29 PM CST to 3:32 PM CST
Where
Lipscomb County, 4.81 mi SW of Higgins to 4.69 mi SW of Higgins
Rating
EFU
Path length
1.06 mi
Path width
30 yd
Reported by
Broadcast Media
Coordinates
36.066, -100.074

Broadcast media and multiple spotters reported a new tornado touchdown near Higgins, TX. NWS survey information suggests the tornado touchdown first occurred about 4 miles southwest of Higgins at 0429 PM and lifted at 0432 PM approximately 4 miles southwest of Higgins. The tornado was rated EF-Unknown since no damage was observed. The tornado track and times were based on spotter reports and radar data.

Hail, Collingsworth

When
April 17, 3:55 PM CST
Where
Collingsworth County, 2.15 mi NNE of Dozier
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.110, -100.340

Late report of golf ball size hail near Dozier.

Hail, Carson

When
April 17, 4:02 PM CST
Where
Carson County, 5.78 mi WSW of Panhandle
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.310, -101.470

Tornado, Carson

When
April 17, 4:05 PM CST to 4:19 PM CST
Where
Carson County, 7.09 mi SE of Pantex to 7.46 mi SSE of Pantex
Rating
EFU
Path length
1.97 mi
Path width
20 yd
Reported by
Broadcast Media
Coordinates
35.247, -101.496

Landspout reported by broadcast media and Rick Husband International Airport. Landspout lifted 2 miles east of airport.

Hail, Carson

When
April 17, 4:15 PM CST
Where
Carson County, 4.37 mi SE of Pantex
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.290, -101.510

Hail, Potter

When
April 17, 4:17 PM CST
Where
Potter County, Valle de Oro
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.450, -102.110

Hail, Deaf Smith

When
April 17, 4:23 PM CST
Where
Deaf Smith County, 0.69 mi S of Dawn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.910, -102.200

Accumulating hail was reported.

Hail, Wheeler

When
April 17, 4:35 PM CST
Where
Wheeler County, 13.28 mi SSE of Kelton
Measured
1.25 in hail
Reported by
Public
Coordinates
35.230, -100.010

Late report received of hail along interstate 40 near the Oklahoma and Texas state line.

Hail, Randall

When
April 17, 4:49 PM CST
Where
Randall County, 6.62 mi NW of Canyon
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.050, -102.000

Hail, Randall

When
April 17, 4:53 PM CST
Where
Randall County, 6.29 mi WNW of Timbercreek Canyon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.090, -101.920

Late report of accumulating hail ranging from dimes to quarters. Ground was covered up to several inches deep.

Hail, Randall

When
April 17, 4:56 PM CST
Where
Randall County, 7.02 mi NW of Canyon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.050, -102.010

Accumulating hail on the ground. Lots of hail reducing visibility.

Flood, Randall

When
April 17, 6:00 PM CST
Where
Randall County, 2.31 mi SW of Amarillo to 2.39 mi SW of Amarillo
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
35.176, -101.849

South Washington street down to one lane in either direction due to water on road way. Just south of I-27. Time estimated based on radar.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyThe tornado archive for Texas, 2019Warnings in Texas, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819984, 819985, 819986, 819987, 819988, 819989, 819990, 819991, 819992, 819993, 819994, 819995, 819996, 819997, 820012, 819998, 819999, 820000, 820013, 820001, 843568, 820014, 820002, 820003, 820015, 820004, 820005, 820006, 820007, 820008, 820009, 820010, 820011.